Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 9, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 13, 2014, 3:48 PM CDT for 16 counties in Texas. It took effect at Apr 13, 2014, 10:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2014, 3:48 PM CDT (20:48 UTC)
- In effect from
- Apr 13, 2014, 10:00 PM CDT
- Expired
- Apr 14, 2014, 6:04 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3337 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
891 WWUS74 KLUB 132048 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CDT SUN APR 13 2014 TXZ028>030-033-034-140500- /O.UPG.KLUB.FZ.A.0001.140414T0600Z-140414T1500Z/ /O.NEW.KLUB.FZ.W.0001.140414T0600Z-140414T1500Z/ /O.NEW.KLUB.WI.Y.0009.140414T0300Z-140414T1200Z/ /O.CON.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/ LAMB-HALE-FLOYD-COCHRAN-HOCKLEY- INCLUDING THE CITIES OF...LITTLEFIELD...OLTON...PLAINVIEW... FLOYDADA...LOCKNEY...MORTON...LEVELLAND 348 PM CDT SUN APR 13 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...WILL FALL TO 30 TO 32 DEGREES EARLY MONDAY MORNING...WITH LOWS EARLY TUESDAY MORNING IN THE MIDDLE 20S. * IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ035-036-039>042-140500- /O.NEW.KLUB.WI.Y.0009.140414T0300Z-140414T1200Z/ /O.CON.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/ LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST 348 PM CDT SUN APR 13 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY. * TEMPERATURES...WILL FALL INTO THE LOWER TO UPPER 20S EARLY TUESDAY MORNING. * WINDS...NORTH WINDS OF 30 TO 35 MPH SUSTAINED...WITH GUSTS OF 45 TO 55 MPH. * TIMING...STRONG WINDS WILL BEGIN TONIGHT AND GRADUALLY DECLINE BY EARLY TOMORROW MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. HIGH PROFILE VEHICLES ORIENTED ALONG EAST AND WEST ROADWAYS WILL EXPERIENCE STRONG CROSS WINDS. LOOSE OBJECTS MAY BE BLOWN BY THE STRONG WINDS IN ADDITION TO DUST BECOMING LOFTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ021>024-027-140500- /O.NEW.KLUB.WI.Y.0009.140414T0300Z-140414T1200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE 348 PM CDT SUN APR 13 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY. * WINDS...NORTH WINDS OF 30 TO 35 MPH SUSTAINED...WITH GUSTS OF 45 TO 55 MPH MPH. * TIMING...STRONG WINDS WILL BEGIN TONIGHT AND GRADUALLY DECLINE BY EARLY TOMORROW MORNING. * IMPACTS...HIGH PROFILE VEHICLES ORIENTED ALONG EAST AND WEST ROADWAYS WILL EXPERIENCE STRONG CROSS WINDS. LOOSE OBJECTS MAY BE BLOWN BY THE STRONG WINDS IN ADDITION TO DUST BECOMING LOFTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ025-026-031-032-037-038-043-044-140500- /O.EXA.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 348 PM CDT SUN APR 13 2014 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * TEMPERATURES...WILL FALL INTO THE LOWER TO UPPER 20S EARLY TUESDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
475 WWUS74 KLUB 140508 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1208 AM CDT MON APR 14 2014 TXZ028>030-033-034-141200- /O.CON.KLUB.FZ.W.0001.140414T0600Z-140414T1500Z/ /O.CON.KLUB.WI.Y.0009.000000T0000Z-140414T1200Z/ /O.CON.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/ LAMB-HALE-FLOYD-COCHRAN-HOCKLEY- INCLUDING THE CITIES OF...LITTLEFIELD...OLTON...PLAINVIEW... FLOYDADA...LOCKNEY...MORTON...LEVELLAND 1208 AM CDT MON APR 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CONTINUED THE WIND ADVISORY IN EFFECT UNTIL 7AM...THE FREEZE WARNING FOR THIS MORNING UNTIL 10 AM...AND A FREEZE WATCH FOR TUESDAY MORNING FOR THE CENTRAL SOUTH PLAINS. * TEMPERATURES...WILL FALL TO 30 TO 32 DEGREES EARLY MONDAY MORNING...WITH LOWS EARLY TUESDAY MORNING IN THE MIDDLE 20S. * IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ035-036-039>042-141200- /O.CON.KLUB.WI.Y.0009.000000T0000Z-140414T1200Z/ /O.CON.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/ LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST 1208 AM CDT MON APR 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CONTINUED THE WIND ADVISORY IN EFFECT UNTIL 7AM AND A FREEZE WATCH FOR TUESDAY MORNING FOR THE SOUTH PLAINS. * TEMPERATURES...WILL FALL INTO THE LOWER TO UPPER 20S EARLY TUESDAY MORNING. * WINDS...NORTH WINDS OF 30 TO 35 MPH SUSTAINED...WITH GUSTS OF 45 TO 55 MPH. * TIMING...STRONG WINDS WILL BEGIN TONIGHT AND GRADUALLY DECLINE BY EARLY TOMORROW MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. HIGH PROFILE VEHICLES ORIENTED ALONG EAST AND WEST ROADWAYS WILL EXPERIENCE STRONG CROSS WINDS. LOOSE OBJECTS MAY BE BLOWN BY THE STRONG WINDS IN ADDITION TO DUST BECOMING LOFTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ021>024-027-141200- /O.CON.KLUB.WI.Y.0009.000000T0000Z-140414T1200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE 1208 AM CDT MON APR 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CONTINUED THE WIND ADVISORY IN EFFECT UNTIL 7AM FOR THE NORTHERN ROLLING PLAINS AND FAR SOUTHERN TEXAS PANHANDLE. * WINDS...NORTH WINDS OF 30 TO 35 MPH SUSTAINED...WITH GUSTS OF 45 TO 55 MPH MPH. * TIMING...STRONG WINDS WILL BEGIN TONIGHT AND GRADUALLY DECLINE BY EARLY TOMORROW MORNING. * IMPACTS...HIGH PROFILE VEHICLES ORIENTED ALONG EAST AND WEST ROADWAYS WILL EXPERIENCE STRONG CROSS WINDS. LOOSE OBJECTS MAY BE BLOWN BY THE STRONG WINDS IN ADDITION TO DUST BECOMING LOFTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ025-026-031-032-037-038-043-044-141200- /O.CON.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 1208 AM CDT MON APR 14 2014 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CONTINUED THE FREEZE WATCH FOR LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR THE ROLLING PLAINS AND FAR SOUTHEASTERN TEXAS PANHANDLE. * TEMPERATURES...WILL FALL INTO THE LOWER TO UPPER 20S EARLY TUESDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
749 WWUS74 KLUB 141104 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 604 AM CDT MON APR 14 2014 TXZ035-036-039>041-141600- /O.CAN.KLUB.WI.Y.0009.000000T0000Z-140414T1200Z/ /O.EXA.KLUB.FZ.W.0001.000000T0000Z-140414T1500Z/ /O.CON.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/ LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL 604 AM CDT MON APR 14 2014 ...FREEZE WARNING IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...WIND ADVISORY IS CANCELLED... * TEMPERATURES...WILL BOTTOM OUT IN THE UPPER 20S AND LOWER 30S THIS MORNING...THEN FALL BACK INTO THE LOWER TO MIDDLE 20S LATE TONIGHT. * IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ028>030-033-034-141600- /O.CAN.KLUB.WI.Y.0009.000000T0000Z-140414T1200Z/ /O.CON.KLUB.FZ.W.0001.000000T0000Z-140414T1500Z/ /O.CON.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/ LAMB-HALE-FLOYD-COCHRAN-HOCKLEY- INCLUDING THE CITIES OF...LITTLEFIELD...OLTON...PLAINVIEW... FLOYDADA...LOCKNEY...MORTON...LEVELLAND 604 AM CDT MON APR 14 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...WIND ADVISORY IS CANCELLED... * TEMPERATURES...WILL BOTTOM OUT IN THE UPPER 20S TO AROUND 30 DEGREES EARLY THIS MORNING...THEN FALL BACK INTO THE LOWER AND MIDDLE 20S LATE TONIGHT. * IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ042-141600- /O.CAN.KLUB.WI.Y.0009.000000T0000Z-140414T1200Z/ /O.CON.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/ GARZA- INCLUDING THE CITY OF...POST 604 AM CDT MON APR 14 2014 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...WIND ADVISORY IS CANCELLED... * TEMPERATURES...WILL FALL INTO THE UPPER 20S TO LOWER 30S LATE TONIGHT. * IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ021>024-027-141215- /O.CAN.KLUB.WI.Y.0009.000000T0000Z-140414T1200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE 604 AM CDT MON APR 14 2014 ...WIND ADVISORY IS CANCELLED... GUSTY NORTHERLY WINDS SUSTAINED AT 20 TO 30 MPH WILL CONTINUE THROUGH MUCH OF THE DAY DAY TODAY. HOWEVER...WIDESPREAD WINDS SUSTAINED IN EXCESS OF 30 MPH ARE NOT EXPECTED...SO THE WIND ADVISORY HAS BEEN CANCELLED. $$ TXZ025-026-031-032-037-038-043-044-141600- /O.CON.KLUB.FZ.A.0002.140415T0500Z-140415T1500Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 604 AM CDT MON APR 14 2014 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * TEMPERATURES...WILL FALL INTO THE MIDDLE TO UPPER 20S LATE TONIGHT. * IMPACTS...SUB-FREEZING TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 13, 3:40 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 13, 3:40 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 340 PM CDT SUN APR 13 2014 .SHORT TERM... PLENTY TO LOOK AT IN THE SHORT TERM PERIOD...AS WARM...BREEZY AND DUSTY CONDITIONS THIS AFTN...SWITCHES OVER TO COLD...BREEZY AND DUSTY CONDITIONS WITH CHANCES FOR RATHER LIGHT WINTRY PRECIP TONIGHT. HIGH-LEVEL CLOUDINESS HAS SHIFTED EAST OF THE ROLLING PLAINS LATE THIS AFTN...DUE TO THE NEWRD TRANSLATION OF THE UA TROUGH ACROSS THE ROLLING PLAINS. ITS ASSOCIATED PACIFIC FRONT HAS CLEARED THE CWA AND RESIDED ACROSS THE FAR ROLLING PLAINS AND BIG COUNTRY AREAS...WHICH HAS ALLOWED FOR THE FILTERING OF DRIER AIR /DEWPOINTS IN THE TEENS AND 20S/. WITH DEWPOINTS IN THE 50S AND 60S JUST EAST OF THE CWA...AN OBVIOUS DRYLINE HAS SETUP. ELEVATED LIGHT SHOWERS HAVE DEVELOPED ALONG THE DRYLINE JUST SOUTHEAST OF ASPERMONT. COULD SEE A STRAY SHOWER/THUNDERSTORM BRUSH ACROSS THE LOW ROLLING PLAINS LATER THIS AFTN. DEEP ABL MIXING TO AOA 600 MB TAPPING INTO 25-30 KT WIND SPEEDS IN COMBINATION WITH A NEARBY SFC TROUGH PROMOTING A TIGHTENED PRESSURE GRADIENT...HAS RESULTED IN SFC WIND SPEEDS OF 25-30 MPH EARLIER THIS MORNING/AFTN /WITH A FEW LOCATIONS BRIEFLY HITTING ADVISORY WIND SPEEDS/. HENCE A FEW AREAS COULD HAVE EXPERIENCED LOCALIZED BLOWING DUST. HOWEVER LATE THIS AFTN...THE AFOREMENTIONED SFC TROUGH /IN ADDITION TO A 700 MB JET MAX OF 30+ KTS/...WAS MOVING EAST ACROSS OKLAHOMA AND AS IT CONTINUES TO DO SO...A RELAXING GRADIENT HAS EQUATED SLIGHTLY LIGHTER WINDS...WHICH CAN BE SEEN VIA 20Z WEST TEXAS MESONET SITE READINGS /15-25 MPH/. TEMPS ARE BIT COOLER THEN RECENT DAYS GIVEN THE PASSING DISTURBANCE...BUT STILL RELATIVELY WARM CONDITIONS ENSUED WITH HIGHS IN THE LOWER 70S ACROSS THE SWRN TX PANHANDLE TO THE LOWER 90S ACROSS THE LOW ROLLING PLAINS. THESE TEMPS COUPLED WITH DRY AND BREEZY CONDITIONS...HAS RESULTED IN A HIGH FIRE DANGER AND THE CONTINUANCE OF THE RED FLAG WARNING /FOR ALL BUT THE FAR SRN TEXAS PANHANDLE/ IS SET TO EXPIRE AT 8 PM THIS EVENING. FOR FURTHER FIRE WEATHER INFO PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW. THE REASON FOR THE FAR SRN TX PANHANDLE BEING EXCLUDED FROM THE RED FLAG WARNING IS BECAUSE IT IS COOLER THERE WITH LIGHTER WINDS /10-15 MPH/ THAT HAVE VEERED TO THE N-NW...THANKS TO THE IMPINGEMENT OF A COLD FRONT. MODELS HINT AT HIGH-BASED SHOWERS/THUNDERSTORMS OCCURRING ACROSS EAST NEW MEXICO AND THE FAR SWRN TX PANHANDLE LATER THIS AFTN/EARLY EVENING. WITH STRUGGLING CU-FIELDS NOTED ACROSS EAST NEW MEXICO AND THE FAR SRN TX PANHANDLE PER 20Z VIS SATELLITE...THIS IS CERTAINLY A POSSIBILITY. STRONGER WIND SPEEDS WERE NOTED BEHIND THE FRONT...FARTHER NORTH ACROSS WRN OKLAHOMA AND THE NORTHERN TEXAS AND OKLAHOMA PANHANDLES...WITH 20-30 MPH SUSTAINED WINDS OCCURRING THUS FAR. THESE BREEZY CONDITIONS ARE ASSOCIATED WITH 3 HRLY PRESSURE RISES OF 4-8 MB. HOWEVER PRESSURE RISES OF 10-14 MB CENTERED ACROSS THE WRN PANHANDLES AND WRN/CENTRAL SOUTH PLAINS...ARE ANTICIPATED FOR THIS EVENING INTO TONIGHT AS THE FRONT ADVANCES SOUTH OF THE CWA BY AOA 14/06Z. MAV SPEEDS SHOW A WEAKER WIND SOLUTION /BELOW WIND ADVISORY CRITERIA/ VERSUS A BONA-FIDE WIND ADVISORY PER THE MAV. ONE WOULD THINK THAT THE ANTICIPATED AFOREMENTIONED PRESSURE RISES WILL RESULT IN A PERIOD OF 30 MPH OR SO WIND SPEEDS /NEARING OR EQUATING WIND ADVISORY CRITERIA/. HAVE THEREFORE ELECTED TO ISSUE A WIND ADVISORY FOR AREAS ON THE CAPROCK /THOUGH IT COULD BE CLOSE OFF THE CAPROCK/ COMMENCING LATE THIS EVENING/TONIGHT AND ENDING AT 7 AM TOMORROW MORNING. WITH THE WIND UNFORTUNATELY COMES THE DUST. LACK OF A VISIBLE HABOOB FEATURE LATE THIS AFTN DOES NOT MEAN THAT IT WILL NOT FORM LATER THIS EVENING/TONIGHT WITH THE STRONGER WIND SPEEDS...SO PLEASE STAY ALERT. RIGHT ON THE HEELS OF THIS PASSING UA DISTURBANCE...IS ANOTHER SHORTWAVE TROUGH THAT WAS SEEN DIGGING ESE ACROSS THE FOUR-CORNERS REGION. LARGE SCALE ASCENT WILL BE ON THE INCREASE ACROSS EAST NEW MEXICO/WRN PANHANDLES/NWRN SOUTH PLAINS TONIGHT. WITH COLD AIR ALREADY IN PLACE THANKS TO THE FROPA /850 MB TEMPS OF -3C TO -5C/...SOUNDING PROFILES ARE SHOWN TO COOL RELATIVELY QUICKLY ACROSS THE HIGHER ELEVATIONS OF THE NWRN SOUTH PLAINS...WITH THE ENTIRE PROFILE BELOW FREEZING AOA 14/09Z. THE MID-UPPER LEVEL ASCENT APPEARS TO BE ENOUGH TO SQUEEZE OUT WINTRY MIX/LIGHT SNOW ACROSS PORTIONS OF THE SRN TX PANHANDLE AND NWRN SOUTH PLAINS. WITH LOW CLOUDS FILLING IN BEHIND THE FRONT...LIGHT RAIN/DRIZZLE IS PLAUSIBLE ELSEWHERE...BUT CONFIDENCE IS NOT HIGH ENOUGH TO INSERT A MENTION ATTM. WITH RECENT WARM DAYS...THE ACCUMULATION OF WINTRY PRECIP IS HIGHLY UNLIKELY AS IT IS EXPECTED TO QUICKLY MELT ON RELATIVELY WARM ROADWAYS. TEMPS TONIGHT WILL BE QUITE CHILLY AS FREEZING/BELOW FREEZING TEMPS ARE EXPECTED MAINLY NORTH AND WEST OF LUBBOCK...VERSUS LOWER TO UPPER 30S TO LOWER 40S ELSEWHERE. WE HAVE ALREADY PASSED THE AVG LAST FREEZE DATE FOR A FEW COUNTIES WHICH ARE LAMB...HALE...FLOYD...COCHRAN AND HOCKLEY COUNTIES...WHERE COUNTIES FARTHER NORTH AND WEST HAVE YET TO REACH THEIR AVG LAST FREEZE DATE. SINCE THE SAID COUNTIES ARE EXPECTED TO PLUMMET TO/SLIGHTLY BELOW FREEZING TEMPS TONIGHT...WILL GO AHEAD AND UPGRADE THE FREEZE WATCH TO A FREEZE WARNING. TOMORROW...THE SFC RIDGE WILL SETTLE NEAR THE AREA AND WIND SPEEDS WILL GRADUALLY DECLINE...BUT COOLER CONDITIONS WILL PREVAIL /HIGHS IN THE 40S AND 50S/. ANY LINGERING LIQUID OR FROZEN PRECIP WILL BE EAST OF THE CWA BY LATE MORNING/EARLY AFTN...AS THE SHORTWAVE TROUGH /AND ASSOCIATED LARGE SCALE ASCENT/ COMMENCES TO EXIT THE REGION. /29 && .LONG TERM... CONCERNS EASE MONDAY NIGHT WITH PASSAGE TO THE EAST OF THE UPPER TROUGH...THOUGH COLD AIR SPILLING IN WITH AN APPROXIMATE 1030 MB SURFACE HIGH PRESSURE RIDGE SETTLING ATOP THE AREA MONDAY NIGHT WILL LEAD TO A RISK OF A WIDESPREAD FREEZE. GUIDANCE TRENDS HAVE COOLED A BIT MORE SO WE HAVE EXPANDED THE FREEZE WATCH TO INCLUDE ALL ROLLING PLAINS AND THE EXTREME SOUTHEAST TEXAS PANHANDLE COUNTIES...BEST CHANCE FOR HARD FREEZE STILL LOOKS TO BE ON THE CAPROCK. LEE-SIDE LOW PRESSURE TROUGH REFORMING TUESDAY WILL HASTEN WARMING AND RETURN TO SOUTHERLY BREEZES. A LOW LEVEL JET SHOULD DEVELOP TUESDAY NIGHT AS SURFACE TROUGH EXPANDS A BIT TO THE EAST...WITH BETTER WARMING...AND SURFACE DEWPOINTS MIGHT RECOVER ALL THE WAY BACK INTO THE 20S OR LOW 30S FOR THE ROLLING PLAINS. WEDNESDAY SEEMS MOST LIKELY DAY FOR AT LEAST ELEVATED FIRE WEATHER CONCERNS ON THE CAPROCK...LIKELY NOT ENOUGH VEERED LOW LEVEL FLOW OVER ROLLING PLAINS. THE NEXT EVENT ON THE HORIZON WILL BE DIFFERING PROJECTIONS OF A FULL LATITUDE TROUGH RE-CARVING ACROSS THE ROCKIES AND HIGH PLAINS THURSDAY. THE GFS REMAINS THE MOST BULLISH WITH THE BASE OF THE TROUGH SWINGING ACROSS THE SOUTHERN HIGH PLAINS LATE THURSDAY...AND ALSO A COLD FRONT DRIVING SOUTHWARD OUT OF THE ROCKIES AND NORTHERN PLAINS. SUCH IS THE GFS COLD FRONT THAT IT WOULD ARRIVE ALONG THE GULF COAST FRIDAY DRAGGING MUCH LOWER DEWPOINTS SOUTHWARD ALONG WITH IT. THE ECMWF REMAINS LESS HARSH WITH THIS COLD FRONT STALLING IT NEAR I-10 FRIDAY...AND MOISTURE IN BETTER POSITION TO RETURN NORTHWEST. SOLUTIONS ARE STILL IN GENERAL AGREEMENT ON THE LOW-LATITUDE UPPER TROUGH SLOWLY APPROACHING NEXT FRIDAY BEFORE THE GFS PUSHES IN A QUICKER OPEN WAVE NEXT SATURDAY. BUT CONFIDENCE IN GENERAL BREAKS DOWN NEXT WEEKEND ESPECIALLY INVOLVING THE COMPLICATED INFLUENCE OF AN EAST COAST TROUGH AND TRAILING CLIPPER SYSTEM INTO THE WESTERN GREAT LAKES. FOR NOW WE HAVE BOUGHT INTO AT LEAST MARGINAL LIFT AND MOISTURE INCREASE LATE NEXT SATURDAY TO BOOST CONFIDENCE INTO LOW-END SLIGHT CHANCE OF THUNDER RANGE. RMCQUEEN && .FIRE WEATHER... A NEARBY SFC TROUGH HAS PROMOTED A TIGHTENED PRESSURE GRADIENT... WHICH CAUSED WESTERLY 20-FOOT WIND SPEEDS OF 25-30 MPH EARLIER THIS AFTN. HOWEVER LATE THIS AFTN...WIND SPEEDS HAVE DECLINED A BIT TO 15-25 MPH...AS THE AFOREMENTIONED SFC TROUGH WAS PUSHING EAST AWAY FROM THE REGION AND THUS CAUSING A SLIGHTLY RELAXED GRADIENT. NONETHELESS...20-FOOT WINDS WERE STILL BREEZY LATE THIS AFTN. WRLY WINDS HAVE CAUSED TEMPS TO WARM SOME 10-15 DEGREES ABOVE NORM WHICH IN TURN...PLUMMETS THE RELATIVE HUMIDITY VALUES DOWN TO UPPER SINGLE DIGITS AND LOW TEENS. DRY...BREEZY AND WARM CONDITIONS ALONG WITH DRY FUELS HAS RESULTED IN MANY LOCATIONS TO NEAR/SURPASS THE 3-HRLY TIME CRITERIA FOR A RED FLAG WARNING ALREADY. WILL THEREFORE CONTINUE THE RED FLAG WARNING /WHICH AFFECTS ALL BUT THE FAR SRN TX PANHANDLE/ WHICH IS SET TO EXPIRE AT 8 PM THIS EVENING. BY WEDNESDAY...ELEVATED FIRE WEATHER MAY DEVELOP AGAIN FOR AREAS ON THE CAPROCK WITH STRENGTHENING OF THE LEE-SIDE LOW PRESSURE TROUGH AND NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 27 42 22 65 38 / 30 20 0 0 0 TULIA 31 44 22 65 38 / 20 20 0 0 0 PLAINVIEW 32 45 24 64 38 / 20 10 0 0 0 LEVELLAND 33 49 26 65 36 / 10 10 0 0 0 LUBBOCK 35 48 26 65 38 / 10 10 0 0 0 DENVER CITY 34 52 27 65 36 / 10 10 0 0 0 BROWNFIELD 35 50 27 65 36 / 10 10 0 0 0 CHILDRESS 37 51 28 66 39 / 10 10 0 0 0 SPUR 37 51 29 65 37 / 10 10 0 0 0 ASPERMONT 40 53 30 66 38 / 10 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: TXZ025-026-028>044. RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ024>044. FREEZE WARNING FROM 1 AM TO 10 AM CDT MONDAY FOR THE FOLLOWING ZONES: TXZ028>030-033-034. WIND ADVISORY FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. && 29/05
Hazardous weather outlook, Apr 13, 3:48 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CDT SUN APR 13 2014 TXZ021>044-142100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 348 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT FIRE WEATHER GUSTY...DRY AND WARM WESTERLY WINDS WILL RESULT IN ELEVATED TO CRITICAL FIRE WEATHER LATE THIS AFTERNOON INTO THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR THE SOUTH PLAINS...ROLLING PLAINS...AND THE EXTREME SOUTHEAST TEXAS PANHANDLE. A FIRE DANGER STATEMENT IS IN EFFECT FOR THE EXTREME SOUTHWEST TEXAS PANHANDLE. THESE GUSTY WINDS COULD ALSO CREATE AREAS OF BLOWING DUST. NON PRECIPITATION A POWERFUL COLD FRONT WILL THEN PLUNGE THROUGH THE SOUTH PLAINS AND ROLLING PLAINS THIS EVENING WITH STRONG NORTHERLY WINDS AND BLOWING DUST. WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH...WITH GUSTS OF 45 TO 55 MPH...IMMEDIATELY BEHIND THE COLD FRONT. THESE STRONG WINDS WILL CARRY IN MUCH COLDER CANADIAN AIR...WITH A LIGHT FREEZE POSSIBLE ACROSS MUCH OF THE SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS EARLY MONDAY MORNING. A FREEZE WARNING IS NOW IN EFFECT FOR FOR PORTIONS OF THE WESTERN AND NORTHERN SOUTH PLAINS...WHERE THEY HAVE PASSED THEIR AVERAGE LAST FREEZE DATES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FREEZE WATCH REMAINS IN EFFECT LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING...FOR PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 5:44 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Childress, Cochran, Cottle, Crosby and 15 more | 14 hr |
| Apr 13, 6:01 AM CDT | Freeze Watch | LUB | Cochran, Floyd, Hale, Hockley, Lamb | 10 hr |
| Apr 13, 6:01 AM CDT | Freeze Watch | LUB | Childress, Cochran, Cottle, Crosby, Dickens, Floyd and 13 more | 32 hr |
| Apr 13, 3:48 PM CDT | Freeze Warning | LUB | Cochran, Crosby, Floyd, Hale, Hockley, Lamb and 4 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.